Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 19, NWS La Crosse, WI

May 11, 2011Adams County, Juneau County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at May 11, 2011, 1:50 PM CDT for Adams County, Juneau County, Wisconsin. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2011, 1:50 PM CDT (18:50 UTC)
Expired
May 11, 2011, 2:30 PM CDT
In force
40 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Adams County, WI, Juneau County, WI

The radar

The La Crosse radar (KARX), 94 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 2:37 PM CDTHAIL 0.756 Nne Plainville, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 1:23 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

158 
WUUS53 KARX 111850
SVRARX
WIC001-057-111930-
/O.NEW.KARX.SV.W.0019.110511T1850Z-110511T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
150 PM CDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ADAMS COUNTY IN CENTRAL WISCONSIN...
  JUNEAU COUNTY IN CENTRAL WISCONSIN...

* UNTIL 230 PM CDT

* AT 146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM LOCATED NEAR BASS HOLLOW REC AREA...OR 8 MILES
  NORTH OF REEDSBURG...MOVING NORTHEAST AT 25 MPH. THIS STORM CAN
  PRODUCE PING PONG BALL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
  MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED NEAR JOHNSON          
  HILL...MOVING NORTHEAST AT 25 MPH. THIS STORM CAN ALSO PRODUCE     
  PING PONG BALL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.   

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ARROWHEAD RESORT CAMPGROUND AROUND 155 PM...
  LYNDON STATION AND BASS LAKE CAMPGROUND AROUND 200 PM...
  MAUSTON AND I 90 94 EXIT 78 AROUND 205 PM...
  NEW LISBON AND PLAINVILLE AROUND 210 PM...
  HIGHWAYS 82 AND 13 AROUND 215 PM...
  THE TOWN OF QUINCY AND CASTLE ROCK DAM AROUND 220 PM...
  WHITE CREEK AND HIGHWAY 82 AND COUNTY B AROUND 225 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4363 8985 4364 9008 4376 9032 4379 9031
      4410 9013 4379 8966
TIME...MOT...LOC 1849Z 211DEG 20KT 4366 8998
WIND...HAIL 60MPH 1.50IN

$$

JW
2 follow-up statements
675 
WWUS53 KARX 111905
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
205 PM CDT WED MAY 11 2011

WIC001-057-111930-
/O.CON.KARX.SV.W.0019.000000T0000Z-110511T1930Z/
ADAMS WI-JUNEAU WI-
205 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JUNEAU AND
SOUTHERN ADAMS COUNTIES UNTIL 230 PM CDT...

AT 159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR LYNDON STATION...OR 10 MILES
SOUTHEAST OF MAUSTON...MOVING NORTHEAST AT 25 MPH. THIS STORM CAN 
PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
ANOTHER SEVERE THUNDERSTORM WAS LOCATED NEAR NEW LISBON...MOVING 
NORTHEAST AT 25 MPH. THIS STORM CAN ALSO PRODUCE QUARTER SIZE HAIL 
AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  NEW LISBON AND PLAINVILLE AROUND 210 PM...
  HIGHWAYS 82 AND 13 AROUND 215 PM...
  THE TOWN OF QUINCY AND CASTLE ROCK DAM AROUND 220 PM...
  WHITE CREEK AND HIGHWAY 82 AND COUNTY B AROUND 225 PM...
  DELLWOOD AND NECEDAH AROUND 230 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4363 8985 4364 9008 4373 9021 4378 9027
      4379 9029 4410 9013 4379 8966
TIME...MOT...LOC 1903Z 211DEG 20KT 4373 8992
WIND...HAIL 60MPH 1.00IN

$$

JW
522 
WWUS53 KARX 111928
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
228 PM CDT WED MAY 11 2011

WIC001-057-111938-
/O.EXP.KARX.SV.W.0019.000000T0000Z-110511T1930Z/
ADAMS WI-JUNEAU WI-
228 PM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR JUNEAU AND SOUTHERN ADAMS
COUNTIES WILL EXPIRE AT 230 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS. HOWEVER...THE LINE OF STORMS REMAINS STRONG AND COULD
PRODUCE SMALL HAIL AND GUSTY WINDS...IN ADDITION TO LIGHTNING AND
HEAVY RAIN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
WEDNESDAY EVENING FOR NORTHEAST IOWA AND SOUTHWESTERN WISCONSIN.

LAT...LON 4363 8985 4364 9008 4373 9021 4378 9027
      4379 9029 4410 9013 4379 8966
TIME...MOT...LOC 1928Z 211DEG 20KT 4413 9009 4386 8976

$$

BAUMGARDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 10:59 AM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, May 11, 10:59 AM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1059 AM CDT WED MAY 11 2011

.UPDATE...

FIRST WAVE OF SHOWERS AND THUNDERSTORMS MOVING ACROSS MINNESOTA
AND WESTERN WISCONSIN...THAT HAVE NOT BEEN HANDLED WELL BY THE
SHORT TERM GUIDANCE...WILL CONTINUE TO SHIFT NORTH THIS MORNING
ALONG THE LEADING EDGE OF THE DIFLUENCE ALOFT DUE TO THE
APPROACHING MID LEVEL SHORT WAVE TROF CURRENTLY EXTENDING FROM
NORTHWEST IOWA EAST TOWARD THE QUAD CITIES. 15Z SURFACE ANALYSIS
PUTS THE SURFACE LOW SOMEWHERE BETWEEN CALEDONIA AND PRESTON IN
SOUTHEAST MINNESOTA WITH A WARM FRONT EXTENDING EAST TOWARD
BARABOO WISCONSIN JUST NORTH OF THE WISCONSIN RIVER. A COLD FRONT
THEN SAGS SOUTHWARD JUST WEST OF DECORAH AND EAST OF CHARLES CITY.
THE HIGHEST SURFACE BASED INSTABILITY NOSES UP FROM ACROSS
NORTHERN ILLINOIS INTO FAR NORTHEAST IOWA IN THE WARM SECTOR.
MODIFIED 15Z LAPS AND RUC SOUNDINGS FROM THE WARM SECTOR NEAR
OELWEIN SHOW ABOUT 2500 J/KG OF SFC BASED CAPE WITH THE CIN
QUICKLY ERODING AND DOWN TO AROUND -50 J/KG.

WITH TEMPERATURES RISING AND DEW POINTS IN THE MID TO UPPER 60S
THIS AFTERNOON...INSTABILITY DOES NOT APPEAR TO BE AN ISSUE FOR
DEVELOPING THUNDERSTORMS. WIND SHEAR REMAINS THE BIGGEST QUESTION
MARK IN WHETHER THE STORMS WILL BE ABLE TO BECOME ORGANIZED. MID
LEVEL WINDS DO APPEAR TO INCREASE AS THE SHORT WAVE APPROACHES BUT
THE 11.14Z RUC KEEPS THE BEST 0-6KM SHEAR OUT AHEAD OF THE WARM
SECTOR WITH ONLY ABOUT 20-30KTS OF SHEAR FORECAST WITH MUCH OF
THIS SHEAR IN THE LOWEST 3KM. SO...THE CLOSER THAT THE STORMS
INITIATE ALONG THE WARM FRONT...THE BETTER THE CHANCES WILL BE
THAT THEY MAY ORGANIZE INTO SUPERCELLS OR HAVE A MORE SUSTAINED
UPDRAFT TO BECOME SEVERE. THIS HIGHEST POTENTIAL WILL BE ACROSS
WESTERN WISCONSIN WHERE THE INSTABILITY WILL BE THE HIGHEST ALONG
WITH THE BETTER SHEAR AS THE SURFACE LOW LIFTS NORTHWARD. THE
TORNADO THREAT CAN NOT BE RULED OUT AS WELL WITH THE BACKED
SOUTHEASTERLY SURFACE WINDS ALONG THE WARM FRONT. THIS SEVERE
THREAT WILL BE A FAIRLY QUICK SHOT THIS AFTERNOON AS THE MID LEVEL
SHORT WAVE WILL ALREADY BE INTO NORTH CENTRAL WISCONSIN BY THIS
EVENING.

&&

.PREV DISCUSSION... /ISSUED 414 AM CDT WED MAY 11 2011/

SHORT TERM...TODAY THROUGH FRIDAY

FOR TODAY...IT LOOKS LIKE THE FORECAST AREA IS GOING TO BE
AFFECTED BY TWO SHORT WAVES. THE FIRST WAVE...CURRENTLY LOCATED
OVER SOUTHERN AND WESTERN IOWA...WILL MAINLY AFFECT SOUTHEAST
MINNESOTA AND NORTHEAST IOWA THIS MORNING. DUE TO THIS...THE
PRECIPITATION CHANCES WERE RAISED INTO THE 60 TO 90 PERCENT RANGE.
THERE DOES NOT APPEAR TO BE MUCH 0-6KM SHEAR ASSOCIATED WITH THIS
WAVE...SO NOT THINKING THAT THERE WILL NOT BE MUCH SEVERE WEATHER
POTENTIAL WITH IT.

THE SECOND WAVE...CURRENTLY LOCATED ACROSS SOUTHEAST KANSAS...
NORTHEAST OKLAHOMA...SOUTHERN MISSOURI...AND ARKANSAS...WILL MOVE
INTO THE FORECAST AREA THIS AFTERNOON. WHILE MUCH OF THE FORCING
WITH THIS WAVE SHOULD BE LOCATED ACROSS WISCONSIN...MANY OF THE
MODELS SUGGEST THAT THERE MAY BE SOME INTERACTION BETWEEN THIS
WAVE AND THE ONE THIS MORNING. SOME PARTIAL SUNSHINE THIS MORNING
ACROSS WESTERN WISCONSIN WILL ALLOW MEAN LAYER CAPES TO CLIMB INTO
THE 2000 TO 3000 J/KG RANGE PRIOR TO ITS ARRIVAL. IN ADDITION...
BOTH THE DETERMINISTIC GFS AND NAM/WRF SUGGESTS THAT THE 0-6 KM
SHEAR WILL APPROACH 40 KNOTS ACROSS SOUTHWEST AND CENTRAL WISCONSIN.
MEANWHILE THE 10.21Z SREF ENSEMBLES ARE NOT THAT IMPRESSIVE AT
ALL WITH THE SHEAR. THE 11.00Z SPC WRF AND 11.05Z HRRR DOES GIVE AN
INDICATION THAT THERE MAY BE SOME INITIAL SUPERCELLS ACROSS
SOUTHWEST AND CENTRAL WISCONSIN. IF SEVERE WEATHER DOES HAPPEN TO
DEVELOP...LARGE HAIL AND DAMAGING WINDS LOOK TO BE THE MAIN SEVERE
WEATHER THREAT. THERE MAY BE EVEN AN ISOLATED TORNADO IN THE
VICINITY OF THE WARM FRONT /NEAR THE INTERSTATE 90 CORRIDOR/. THE
BEST PROBABILITIES OF SEVERE WEATHER LOOKS TO BE FROM 1 PM TO
6 PM.

AS FAR AS THIS EVENING...SUBSIDENCE SHOULD SPREAD INTO THE AREA
FROM THE SOUTH AND WEST. AS A RESULT...THE PRECIPITATION MAY BE
MAINLY CONFINED TO THE EARLY PARTS OF THE EVENING.

AFTER MIDNIGHT TONIGHT...ANOTHER WAVE WILL BE APPROACHING
NORTHEAST IOWA AND SOUTHWEST WISCONSIN. DUE TO THIS...THE
PRECIPITATION CHANCES WERE LEFT ALONE ACROSS THESE AREAS. MEANWHILE
AREAS ALONG AND NORTH OF THE INTERSTATE 90 CORRIDOR MAY NOT SEE
MUCH PRECIPITATION AT ALL. DUE TO THIS...THE PRECIPITATION
CHANCES WERE LOWERED FOR THESE AREAS.

ON THURSDAY...THE UPPER LEVEL LOW WILL BEGIN TO AFFECT THE AREA.
DUE TO THIS...THE LIKELY /60 PERCENT/ PRECIPITATION PROBABILITIES
WERE LEFT ALONE. WITH MEAN LAYER CAPES LESS THAN 1000 J/KG AND
LITTLE 0-6 KM SHEAR...NOT IMPRESSED AT ALL WITH THE SEVERE WEATHER
CHANCES.

FOR THURSDAY NIGHT INTO FRIDAY...THE MODELS ARE BECOMING MUCH LESS
CONSISTENT WITH THEIR PRECIPITATION. IN ADDITION...THERE IS LITTLE
CONSENSUS AMONGST THEM. DUE TO THIS...THE PRECIPITATION CHANCES
WERE LOWERED A BIT.

LONG TERM...FRIDAY NIGHT THROUGH TUESDAY

ON FRIDAY NIGHT...BOTH THE GFS AND GEM GENERATE SOME LIGHT
PRECIPITATION ACROSS THE AREA. MEANWHILE BOTH THE NAM/WRF AND
ECMWF IS DRY. SINCE THERE IS SUCH A DIFFERENCE THE PRECIPITATION
CHANCES WERE LOWERED A BIT.

FROM SATURDAY THROUGH SUNDAY EVENING...THE 11.00Z MODELS ARE IN
GOOD AGREEMENT THAT THE AREA WILL BE AFFECTED BY AN UPPER LEVEL
LOW. THIS LOW WILL KEEP SKIES MOSTLY CLOUDY AND MAXIMUM
TEMPERATURES WILL STRUGGLE TO GET OUT OF THE 50S. IN
ADDITION...THERE WILL BE SOME SCATTERED SHOWERS.

FOR THE REMAINDER OF THIS TIME PERIOD...THE MODELS ARE IN GOOD
AGREEMENT THAT AN UPPER LEVEL RIDGE WILL BE IN CONTROL OF THE
AREA/S WEATHER. HOWEVER THERE IS SOME DISAGREEMENT STARTING TO
SHOW UP BETWEEN THE ECMWF AND GFS TOWARD THE MIDDLE OF NEXT WEEK.
THIS DEALS WITH THE ECMWF NOW SHOWING THE UPPER LEVEL LOW MAY
RETROGRADE BACK TOWARD THE AREA. IF THIS DOES INDEED OCCUR...THE
MAXIMUM TEMPERATURES FOR TUESDAY MAY HAVE TO BE LOWERED SOME.

AVIATION...TODAY AND TONIGHT

TWO WAVES OF PRECIPITATION ARE EXPECTED TO COME INTO THE UPPER
MISSISSIPPI RIVER VALLEY REGION TODAY. THE FIRST ONE MOVING INTO
WESTERN IOWA EARLY THIS MORNING SHOULD SPREAD EAST TOWARDS KRST
BETWEEN 14 AND 18Z. CONFIDENCE NOT HIGH AT THE MOMENT OF THE
PRECIPITATION AFFECTING KRST...AS IT COULD STAY TO THE WEST. HOWEVER
WILL CONTINUE TO MONITOR THE NEED TO INTRODUCE IT. IF THE
PRECIPITATION WERE TO AFFECT KRST...THE MAIN IMPACT WOULD BE SOME
ISOLATED THUNDER AS BOTH VSBYS AND CEILINGS SHOULD STAY VFR. THE
NEXT WAVE OF PRECIPITATION FOR TODAY IS CURRENTLY IN NORTHEAST
OKLAHOMA...WHICH WILL MOVE INTO THE AREA THIS AFTERNOON. VCTS
MENTIONS HAVE BEEN INCLUDED FOR THIS WAVE AT BOTH TAF SITES...THOUGH
KLSE LOOKS MORE FAVORABLE FOR VCTS THAN KRST. EVEN THEN...MOST OF
THE STORM ACTION COULD OCCUR EAST OF KLSE. SIMILAR TO THIS
MORNING...VSBYS AND CEILINGS ARE EXPECTED TO STAY VFR THIS
AFTERNOON.

MOST PRECIPITATION SHOULD BE DONE WITH BY 00Z...OR AT LEAST BE EAST
OF THE TAF SITES. A SURGE OF MOISTURE AND INSTABILITY FROM THE SOUTH
IS EXPECTED LATE TONIGHT...BUT ANY PRECIPITATION RESULTING FROM THIS
SURGE SHOULD STAY SOUTH OF THE TAF SITES. THEREFORE...HAVE
MAINTAINED A VFR FORECAST FOR TONIGHT.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

UPDATE...HALBACH
SHORT/LONG TERM...BOYNE
AVIATION...AJ
Hazardous weather outlook, May 11, 10:10 AM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1010 AM CDT WED MAY 11 2011

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-121200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1010 AM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS MORNING MAINLY WEST OF LINE FROM EAU
CLAIRE SOUTH ALONG THE MISSISSIPPI RIVER. LIGHTNING...SMALL HAIL AND
BRIEF HEAVY RAIN WILL BE THE MAIN HAZARDS WITH THEM.

THUNDERSTORMS ARE EXPECTED TO REDEVELOP EARLY THIS AFTERNOON AND
THEN MOVE NORTHEAST OF THE AREA BY THIS EVENING. LARGE
HAIL...DAMAGING WINDS...BRIEF HEAVY RAIN AND LIGHTNING ARE ALL
POSSIBLE FROM THESE THUNDERSTORMS. IN ADDITION...THERE IS THE
POTENTIAL FOR SOME TORNADOES THIS AFTERNOON...MAINLY ACROSS WESTERN
WISCONSIN WHERE A WARM FRONT WILL BE LIFTING NORTH THROUGH THE STATE.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT...MAINLY AFTER MIDNIGHT
AND SOUTH OF INTERSTATE 90. LIGHTNING AND BRIEF HEAVY RAIN WILL BE
THE MAIN HAZARDS WITH THEM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES CONTINUE INTO THURSDAY. AT THIS TIME SEVERE
WEATHER APPEARS UNLIKELY. HOWEVER...ANY STORMS THAT OCCUR WILL
PRODUCE BRIEF HEAVY RAIN AND LIGHTNING. SOME SMALL HAIL AND
GUSTY WINDS FROM THE STORMS CANNOT BE RULED OUT EITHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...PARTICULARLY
ACROSS SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

AJ/HALBACH

In the hours before

Special weather statement, May 11, 9:58 AM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
958 AM CDT WED MAY 11 2011

WIZ032-033-111600-
BUFFALO-TREMPEALEAU-
958 AM CDT WED MAY 11 2011

AT 950 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
NORTHEAST BUFFALO COUNTY...MOVING NORTHEAST AT 10 MPH.

PEA SIZE HAIL AND BRIEF HEAVY RAIN MAY ACCOMPANY THESE STRONG
THUNDERSTORMS.

LOCATIONS AFFECTED INCLUDE...
MONDOVI AND MONDOVI AIRFIELD

JW
Special weather statement, May 11, 11:00 AM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1100 AM CDT WED MAY 11 2011

MNZ079-WIZ032-111700-
BUFFALO-WABASHA-
1100 AM CDT WED MAY 11 2011

AT 1055 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM THE
BIG SWAMP AREA TO WABASHA...MOVING NORTH AT 40 MPH.

PENNY SIZE HAIL MAY ACCOMPANY THESE STRONG THUNDERSTORMS.

LOCATIONS AFFECTED INCLUDE...
MAXVILLE AND NELSON.

JW
Special weather statement, May 11, 11:04 AM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1104 AM CDT WED MAY 11 2011

WIZ017-029-111700-
CLARK-TAYLOR-
1104 AM CDT WED MAY 11 2011

AT 1059 AM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
JUNCTION...MOVING NORTHEAST AT 20 MPH.

PENNY SIZE HAIL MAY ACCOMPANY THIS STRONG THUNDERSTORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
LUBLIN...POLLEY...GILMAN...THE MILLER DAM FLOWAGE AND DONALD.

JW
Special weather statement, May 11, 12:47 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1247 PM CDT WED MAY 11 2011

WIZ017-111815-
TAYLOR-
1247 PM CDT WED MAY 11 2011

AT 1240 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ACROSS
EXTREME NORTHWEST TAYLOR COUNTY...MOVING NORTH AT 40 MPH.

PENNY SIZE HAIL AND HEAVY RAIN WILL ACCOMPANY THESE STRONG
THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
JUMP RIVER.

JW

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 1:38 PM CDTSevere Thunderstorm WarningARXJuneau, Monroe52 min
May 11, 2:51 PM CDTSevere Thunderstorm WarningARXMonroe39 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.